Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 29, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Oct 9, 2013, 2:57 PM EDT. It took effect at Oct 9, 2013, 4:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2013, 2:57 PM EDT (18:57 UTC)
- In effect from
- Oct 9, 2013, 4:00 PM EDT
- Expired
- Oct 10, 2013, 10:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
931 WHUS72 KMLB 091857 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 257 PM EDT WED OCT 9 2013 AMZ570-572-101200- /O.CAN.KMLB.SC.Y.0028.000000T0000Z-131010T1200Z/ /O.NEW.KMLB.SC.Y.0029.131009T2000Z-131010T1200Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 257 PM EDT WED OCT 9 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS AND SEAS...NORTH WINDS OF AROUND 20 KNOTS...WITH SEAS OF 7 TO 8 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-092000- /O.CAN.KMLB.SC.Y.0028.000000T0000Z-131010T1200Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- 257 PM EDT WED OCT 9 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. HOWEVER...SMALL CRAFT SHOULD STILL EXERCISE CAUTION WITHIN 20 NAUTICAL MILES OF THE COAST FOR WINDS OF 15 TO 20 KNOTS AND SEAS OF 5 TO 6 FEET. $$ AMZ575-101200- /O.NEW.KMLB.SC.Y.0029.131009T2000Z-131010T1200Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 257 PM EDT WED OCT 9 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS AND SEAS...NORTH WINDS OF AROUND 20 KNOTS...WITH SEAS OF 6 TO 8 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
199 WHUS72 KMLB 100724 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 324 AM EDT THU OCT 10 2013 AMZ570-572-575-101400- /O.EXT.KMLB.SC.Y.0029.000000T0000Z-131010T1400Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 324 AM EDT THU OCT 10 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS AND SEAS...NORTH WINDS NEAR 15 KNOTS. SEAS OF 6 TO 7 FEET OFFSHORE AND IN THE GULF STREAM THIS MORNING. SEAS ARE EXPECTED TO DIMINISH TO 5 TO 6 FEET THIS AFTERNOON ACROSS THE OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 15
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 2:45 PM EDT, 12 minutes earlier.
Area forecast discussion, Oct 9, 2:45 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EDT WED OCT 9 2013
.DISCUSSION...
...DRIER AND A LITTLE COOLER WEATHER WILL CONTINUE...
CURRENT THROUGH TONIGHT...MAIN FIRST PERIOD CONCERN WILL BE EARLY
EVENING CLOUD COVER AND TIMING OF CLOUDS BREAKING UP. MESO/GLOBAL
MODEL GUIDANCE UNANIMOUS IN SWEEPING DRIER AIR SWD OVERNIGHT...
AND VISIBLE SATELLITE SHOWS THE OVERCAST TO BROKEN CLOUD DECK
ACROSS NORTH FLORIDA IS BOTH THINNING AND ERODING FROM THE BACK.
SO...THINK IT'S A GOOD BET THAT MOST AREAS WILL CLEAR OUT BY ABOUT
MIDNIGHT WITH JUST A FEW SCRAPS OF MARINE SC NEAR THE SPACE AND
TREASURE COASTS. NRLY FLOW WILL ALSO SPELL COOL/DRY AIR ADVECTION
WHICH WILL ALLOW MINS TO DROP INTO THE 60S FOR ALL AREAS BUT THE
IMMEDIATE COAST...ESPECIALLY BREVARD SWD.
THU-NEXT WED...BLOCKY WX PATTERN IN STORE FOR THE EASTERN CONUS/WRN
ATLC AS QSTNRY SURFACE AND H50 LOWS MEANDERING OFFSHORE THE EASTERN
SEABOARD FROM LATE WEEK THROUGH THIS WEEKEND AND INTO EARLY NEXT
WEEK...BEFORE SLOWLY OPENING UP AND DRIFTING SEAWARD NEXT TUE-WED.
NRLY FLOW WILL WEAKEN THU-SAT BEFORE A REINFORCING NERLY SURGE
DROPS SWD DOWN THE SERN SEABOARD AND WRN ATLC SUN-MON. MAX TEMPS
M80S INTERIOR/TREASURE COAST AND L80S COASTAL VOLUSIA/BREVARD.
COOLER MINS L-M60S AND UPPER 60S/AROUND 70 CONFINED TO IMMEDIATE
BEACHSIDE AREAS OF THE SPACE AND TREASURE COASTS. VERY LOW SHOWER
THREAT BY WED AS AIR MASS MOISTENING WILL BE SLOW TO OCCUR.
&&
.AVIATION...HIGH END MVFR TO VFR CIGS BKN025-035...LCLY OVC.
CLOUDS WILL SCATTER OUT AND BECOME CLEAR OR NEARLY SO FOR ALL
AERODROMES BY 02Z-04Z IF NOT BEFORE.
&&
.MARINE...THU-MON (PREV MODIFIED)...NORTH-NORTHEAST FLOW WILL
PERSIST INTO THIS WEEKEND AS THE PENINSULA REMAINS BETWEEN THE
MEANDERING LOW OVER THE CAROLINAS/MID ATLANTIC AND HIGH PRESSURE
NOSING INTO THE SOUTHEAST. GRADIENT WILL REMAIN TIGHT ENOUGH ON
THURSDAY TO SUPPORT WINDS 15-20KTS...WITH SPEEDS DROPPING BACK TO
10-15KTS BY EARLY SUN AS THE LOW WEAKENS...BEFORE PICKING BACK UP
AGAIN LATE SUN-MON AS ANOTHER NE SURGE DROPS SWD DOWN THE ATLC.
MADE SLIGHT MODIFICATION TO CURRENT SCA...DROPPING IT WITHIN 20NM
BUT EXTENDING IT FROM SEBASTIAN TO JUPITER INLETS BEYOND 20NM...AS
SEAS WILL BE HAZARDOUS AND QUITE CHOPPY IN THE GULF STREAM
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 66 82 64 84 / 10 10 0 0
MCO 66 86 65 86 / 10 10 0 0
MLB 69 83 67 83 / 10 10 0 0
VRB 70 85 67 84 / 10 10 0 0
LEE 65 86 64 86 / 10 10 0 0
SFB 66 85 66 86 / 10 10 0 0
ORL 68 85 67 86 / 10 10 0 0
FPR 70 84 67 83 / 10 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM THURSDAY FROM FLAGLER BEACH
TO JUPITER INLET 20 TO 60 NM OFFSHORE.
&&
FORECAST/AVIATION...CRISTALDI
IMPACT WX UPDATES...BRAGAWHazardous weather outlook, Oct 9, 12:48 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1248 PM EDT WED OCT 9 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-100500- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1248 PM EDT WED OCT 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .RIP CURRENT IMPACT... BRISK NORTHERLY WINDS WILL GENERATE A STRONG SOUTHWARD FLOWING LONG SHORE CURRENT ALONG THE EAST FLORIDA COAST THIS AFTERNOON THAT WILL POSE A HAZARD TO BEACH GOERS. THERE WILL BE AN ENHANCED RIP CURRENT THREAT AS WELL AS ROUGH SURF DEVELOPS ALONG THE VOLUSIA AND BREVARD COUNTY BEACHES THROUGH THE AFTERNOON HOURS. .WIND AND SEA IMPACT... A MODERATE TO FRESH NORTHERLY BREEZE GENERATED BY A LOW PRESSURE SYSTEM OFF THE CAROLINA COAST WILL GENERATE 7 TO 9 FOOT SEAS OVER THE ATLANTIC WATERS OFF THE VOLUSIA AND BREVARD COUNTY COASTS. A SMALL CRAFT ADVISORY IS IN EFFECT NORTH OF SEBASTIAN INLET. SMALL CRAFT SHOULD EXERCISE CAUTION SOUTH OF SEBASTIAN AS NORTHERLY WINDS INCREASE LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 11:22 PM EDT | Small Craft Advisory | MLB | 16 hr |
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.